MAUDE Adverse Event Report: VASCULAR SOLUTIONS, LLC TWIN-PASS; DUEL ACCESS CATHETER

VASCULAR SOLUTIONS, LLC TWIN-PASS; DUEL ACCESS CATHETER
Model Number 5200
Medical Device Problem Code Separation Problem (4043)
Health Effect - Clinical Code Vessel Or Plaque, Device Embedded In (1204)
Date of Event 07/16/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
One unit of twin pass was returned to vsi/teleflex for investigation.A manufacturing record review was completed and no related nonconformances were found.A returned product evaluation was completed.It was confirmed the tip of the catheter was sheared off.A small cut and minor bends were noted on the shaft of the catheter.The shaft material at the separation point was stretched signifying the catheter was pulled against some resistance.Per ifu: " never advance or withdraw an intravascular device against resistance until the cause of the resistance is determined by fluoroscopy.Movement of the catheter against resistance may result in catheter damage or vessel injury".The account was asked for additional information on the procedure details, however, no response has been received.Based on the information and product evaluation, the most likely cause of the issue is operational context and/or unintended use error.
 
Event or Problem Description
As reported: twin-pass tip broke off in patient.Multiple attempts have been made to obtain additional information; however, no additional information has been received.

Brand Name
TWIN-PASS
Common Device Name
DUEL ACCESS CATHETER
Manufacturer (Section D)
VASCULAR SOLUTIONS, LLC
6464 sycamore court north
minneapolis, mn
MDR Report Key10401200
Report Number2134812-2020-00046
Device Sequence Number19581185
Product Code DQY
UDI-Device Identifier10841156100353
UDI-Public(01)10841156100353
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K083784
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/27/2022
Device Model Number5200
Device Catalogue Number5200
Device Lot Number668575
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/30/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/17/2020
Initial Report FDA Received Date08/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;